Header

UZH-Logo

Maintenance Infos

Dynamics of periodic Toda chains with a large number of particles


Bambusi, D; Kappeler, Thomas; Paul, T (2015). Dynamics of periodic Toda chains with a large number of particles. Journal of Differential Equations, 258(12):4209-4274.

Abstract

For periodic Toda chains with a large number $N$ of particles we consider states which are $N^{-2}$-close to the equilibrium and constructed by discretizing any given $C^2$-functions with mesh size $N^{-1}$. For such states we derive asymptotic expansions of the Toda frequencies ($\omega^N_n$)$_{0<n<,N}$, and the actions ($1^N_n$)$_{0<n<N}$, both listed in the standard way, in powers of $N^{-1}$ as $N\to$$\infty$. At the two edges $n$ $\sim$1 and $N $-$n\sim$1, the expansions of the frequencies are computed up to order $N^{-3}$ with an error term of higher order. Specifically, the coefficients of the expansions of $\omega^N_n$ and $\omega^N_{N-1}$ at order $N^{-3}$ are given by a constant multiple of the nth KdV frequencies $\omega^-_n$ and $\omega^+_n$ of two periodic potentials, ${_q-}$ respectively $_{q+}$, constructed in terms of the states considered. The frequencies $\omega^N_n$ for n away from the edges are shown to be asymptotically close to the frequencies of the equilibrium. For the actions ($1^N_n$)$_{0<n<N}$, asymptotics of a similar nature are derived.

Abstract

For periodic Toda chains with a large number $N$ of particles we consider states which are $N^{-2}$-close to the equilibrium and constructed by discretizing any given $C^2$-functions with mesh size $N^{-1}$. For such states we derive asymptotic expansions of the Toda frequencies ($\omega^N_n$)$_{0<n<,N}$, and the actions ($1^N_n$)$_{0<n<N}$, both listed in the standard way, in powers of $N^{-1}$ as $N\to$$\infty$. At the two edges $n$ $\sim$1 and $N $-$n\sim$1, the expansions of the frequencies are computed up to order $N^{-3}$ with an error term of higher order. Specifically, the coefficients of the expansions of $\omega^N_n$ and $\omega^N_{N-1}$ at order $N^{-3}$ are given by a constant multiple of the nth KdV frequencies $\omega^-_n$ and $\omega^+_n$ of two periodic potentials, ${_q-}$ respectively $_{q+}$, constructed in terms of the states considered. The frequencies $\omega^N_n$ for n away from the edges are shown to be asymptotically close to the frequencies of the equilibrium. For the actions ($1^N_n$)$_{0<n<N}$, asymptotics of a similar nature are derived.

Statistics

Citations

2 citations in Web of Science®
2 citations in Scopus®
Google Scholar™

Altmetrics

Additional indexing

Item Type:Journal Article, refereed, original work
Communities & Collections:07 Faculty of Science > Institute of Mathematics
Dewey Decimal Classification:510 Mathematics
Language:English
Date:15 June 2015
Deposited On:27 Jan 2016 09:25
Last Modified:08 Dec 2017 13:40
Publisher:Elsevier
ISSN:0022-0396
Publisher DOI:https://doi.org/10.1016/j.jde.2015.01.031

Download

Full text not available from this repository.
View at publisher